DOI 10.1007/s00467-025-06686-5
Paxlovid-induced tacrolimus toxicity in a 16-year-old male with steroid-resistant nephrotic syndrome.
Аннотация
In December 2021, the Federal Drug Administration (FDA) approved emergency use authorization of nirmatrelvir-ritonavir (Paxlovid) to prevent serious SARS-CoV-2 infections in high-risk patient populations. We present the case of a 16-year-old male with steroid-resistant nephrotic syndrome who developed tacrolimus toxicity after initiation of Paxlovid therapy. The ritonavir component strongly inhibits CYP3A4 enzymes, thereby leading to the accumulation of tacrolimus in the blood. This patient's toxicity manifested in multiorgan dysfunction including elevated creatinine, gastrointestinal distress, and arm tremors. By stopping tacrolimus and Paxlovid, tacrolimus levels decreased by 47%. Phenytoin, a CYP3A4 inducer with some prior use for tacrolimus toxicity in case reports, was utilized to further decrease tacrolimus levels because of worsening renal dysfunction. This yielded uncertain results but did not cause other adverse effects. Prescribers must exercise heightened awareness of drug-drug interactions when treating patients on tacrolimus with CYP3A4 inhibitors such as Paxlovid.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.